# SDR CA080625008

- Difficulty date: June 12, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cndair CL6012A12
- Aircraft time: 8,297 hours
- Engine: Ge CF348E5A1
- System (JASC): 2742 · Stabilizer Actuator
- Part: Actuator
- Part number: 6009230167
- Condition: Malfunctioned
- Location: Horiz Stab
- Part time: 869 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A FLIGHT, PILOT REPORTED A PITCH TRIM CHANNEL NR1 INOP LIGHT ON. TROUBLESHOOT THE TRIM SYS AND FOUND NR1 TRIM ACTUATOR BRAKE COIL OPEN. HORIZ STAB TRIM ACTUATOR (P/N 600-92301-67/21207-008 S/N Y2003)  WAS REPLACED WITH A REPAIRED UNIT WITH TSN 868.8 HRS, CSN 613 CYCLES.  UNIT WAS FUNCTIONAL TESTED IAW AMM 27-40-00 TRIM SYS TEST AND PASSED TEST, RETURNED ACFT TO SERVICE.  DURING OUR NEXT FLIGHT ON 17 JUNE 08, FOR ABOUT 20 MINUTES THE ACTUATOR WORKED FINE. BUT AFTER THAT THE PILOT REPORTED CHANNEL NR1 AND NR2 INOP LIGHT ON. AFTER ATTEMPTING TO RESET THE TRIM SYS BY THE AFM RECOMMENDATION AND FAILED TO RESET, THE PILOT RETURNED TO BASED WITH THE  ACTUATOR TRIM FROZEN TO THE LAST SET FLIGHT POSITION. THEY LANDED SAFE.  TROUBLESHOOT THE SYS AGAIN WITH BREAKOUT BOX (CCSC2730-01) AND FOUND AN INTERMITTENT PITCH TRIM DISCONNECT SWITCH. REPLACED SWITCH. CARRIED OUT A FULL LENGTHY FUNCTIONAL TEST, MANUAL AND AUTO MODE OF THE FLIGHT CONTROLS PASSED AGAIN. PERFORMED A FLIGHT TEST ON 21 JUNE 08, AND AGAIN ABOUT 20 MINUTES INTO FLIGHT WE HAD A DOUBLE CHANNEL INOP ON FAILURE LIGHTS ON. THIS TIME AFTER SEVERAL TRIES THE TRIM SYS RESET PRIOR TO LANDING AND ACFT LANDED SAFE.  MFG FSR WAS INVOLVED WITH THIS LAST INVESTIGATION OF SNAG.  CONTINUED TO TROUBLESHOOT AND NO FAULT FOUND, AT THIS POINT ACTUATOR WAS SUSPECTED OF BEEN FAULTY AND ORDER ANOTHER UNIT. REPLACED WITH AN OVERHAUL TRIM ACTUATOR TSN 5052.8HRS, CSN 3146 CYCLES, BY ONTIS ENGINEERING,  CARRIED OUT ANOTHER FLIGHT TEST ON 24 JUNE 08 AND IT ALL WORKED FINE, ACFT RETURNED TO SERVICE.  FURTHER INVESTIGATION ON THE SUSPECTED ACTUATOR S/N Y2003 IT WAS SNAGGED BY THE PREVIOUS OPERATOR WITH AN INTERMITTENT DUAL CHANNEL FAILURE INDICATION WHEN IT WAS INSTALLED ON THE ACFT. SHOP BENCH TESTED, DID NOT DUPLICATE SNAG, WAS CERTIFIED.
